Hyperpigmentation is one of the cutaneous side effects of chemotherapautic agents, but it is usually accepted as a cosmetic problem. We report a child with yolk sac tumor who developed localized pigmentation after the first course of chemotherapy regimen that included cisplatin, etoposide and bleomycin. The hyperpigmentation was diffuse scattered, flagellate like and linear streaking which was thought to be mainly related to the skin toxicity of bleomycin.
Bleomycin-induced Flagellate like Hyperpigmentation
This is a preview of subscription content, log in to check access.
Haskell CM. Antineoplastic agents. In Haskell CM, eds. Cancer Treatment. 4th ed. Sounders WB Co/Med, 1995; 166.Google Scholar
Susser WS, Whitaker-Worrth DL, Grant-Kels JM. Mucocutaneous reactions to chemotherapy. J Am Acad Dermatol 1999; 40: 367–398.PubMedCrossRefGoogle Scholar
Mutafoglu-Uysal K, Sarialioglu F, Olgun N. Bleomycininduced hyperpigmentation and hypersensitivity reactions to etoposide and vinblastine in a child with endodermal sinus tumor. Turk J Pediatr 2001; 43: 172–174.PubMedGoogle Scholar
Dubra P, Ilchyshyn A, Das R. Bleomycin-induced flagellate erythema. Clin Exp Dermatol 1991; 16: 216–217.CrossRefGoogle Scholar
Schuler G, Aubock J, Huber H. Bleomycin-induced linear hyperpigmentation. Hautarzt 1984; 35: 383–386.PubMedGoogle Scholar
Vonhilsheimer GE, Norton SA. Delayed bleomycin-induced hyperpigmentation and pressure on the skin. J Am Acad Dermatol 2002; 46: 642–643.PubMedCrossRefGoogle Scholar
Lindae ML, Hu CH, Nickoloff BJ. Pruritic erythematous linear plaques on the neck and back. “Flagellate” erythema secondary to bleomycin therapy. Arch Dermatol 1987; 123: 395–398.PubMedCrossRefGoogle Scholar